Acne Archives

Acutane Side Effects; not listed....

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Acutane Side Effects; not listed....

Posted by
Rob on April 29, 2002 at 16:41:13:

hi,
i'm a male aged 17 and during the years 15-16, i used the drug acutane to help clear up my acne. now, the case in point is not so much about what are the side effects, or anything like that, yet it is one side effect in particular that i have in question. i checked the whole board, and couldn't find anything that would answer my question, so here it is: 1 - 2 YEARS AFTER i have finished the drug, my acne is gone. this is good. the bad news is my lips are NOT CHAPPED, but dry! There seems to be no production of mucas or whatever substance normally coats the lips. It's been SO long since I had NORMAL lips, i have litteraly forgotten what it is like to HAVE normal lips, so i try to restore my lips to their original state. here is the problem; restoring the lips. first of all docter, could it be a psychological problem, where i don't relize that my lips are fine and i am just making them dry by licking them? i hope this is not the problem, and doubt it is, as i have (on many occasions) not licked my lips for 24 hours and still have seen the same type of dryness that regularly occurs. my dermatologist prescribed ceralip for me recently. i began taking that, but quickly developed a rash as a result of (possibly) an allergic reaction to the drug, and discontinued use of the drug for that reason. that almost seemed to help (the ceralip), but again, i'm allergic to it so there isn't much point there. i'm using fucidin to clear up the rash i obtained from the ceralip, and the dermatologist says that it is also good to use on my lips. is this true? will it help the lips? what could you suggest i use, or take (vitamins? pills?) to cure this condition??? your response is greatly appreciated, thanks,
rob



Re: Acutane Side Effects; not listed....

Posted by Sarah on April 30, 2002 at 15:11:10:

In Reply to: Acutane Side Effects; not listed.... posted by Rob on April 29, 2002 at 16:41:13:

I don't know if your problem goes beyond just using a good balm. I was on accutane too when I was 17 (I am 34) and I had that problem for a good while after too. I use an excellent lip balm now-- it really is the best I have found-- becuase I still have somwheat dry lips-- though probably not Accutane related at this point.. but I highly recommend.

"kiehl's lip balm"... the one in the tube wiht a screw off black top. Look up Kiehl's... I don't know if you can get it anywhere where you are bu I am sure their NY headquarters could tell you where they distribute. Barney's NY for sure sels it and its only like 7 bucks a pop. I swere by it.

Sarah



Re: Acutane Side Effects; not listed....

Posted by Walt Stoll on April 30, 2002 at 18:00:43:

In Reply to: Acutane Side Effects; not listed.... posted by Rob on April 29, 2002 at 16:41:13:

Hi, Rob.

Listen to Sarah.

You need to find some form of lip moisturizer that you can use without problems.

Unfortunately, this is a pretty common consequence of allopathic treatment: just exchange one problem for another one.

Walt



Re:Walt; Acutane Side Effects; not listed....

Posted by Sensual on May 01, 2002 at 01:18:11:

In Reply to: Re: Acutane Side Effects; not listed.... posted by Walt Stoll on April 30, 2002 at 18:00:43:

Walt,

Why would the side effects carry on so long? Years after he has used the medication. Is this something that will eventaully go away, or permanent??



Re:Walt; Accutane Side Effects; not listed.... (Archive in acne.)

Posted by Walt Stoll on May 01, 2002 at 11:37:52:

In Reply to: Re:Walt; Acutane Side Effects; not listed.... posted by Sensual on May 01, 2002 at 01:18:11:

Hi, Sensual.

In my opinion, there is some evidence that accutane may cause gene damage. This is one of the reasons it is contraindicated if there is any chance of pregnancy.

Gene damage can be life long.

Seems a pretty serious risk just to avoid the life style changes that would resolve the acne AND give life long benefits in other areas as well, doesn't it!

Of course, lifestyle changes do not require a medical license so what is the "poor" doctor going to do then?

Walt



Re:Walt; Accutane Side Effects; not listed.... (Archive in acne.)

Posted by Sensual on May 01, 2002 at 20:01:34:

In Reply to: Re:Walt; Accutane Side Effects; not listed.... (Archive in acne.) posted by Walt Stoll on May 01, 2002 at 11:37:52:

Walt,

What signs would you look for to see if it has caused gene damage? And is it reversible or not? There are sooooo many people throughout the world that have taken this drug for acne, its absolutely horrifying what can happen whilst onthis drug and most people dont have this knowledge when they go on it. Its an absolute tragedy that the medical field can do this and get away with ruining peoples health and not informing them of ALL the risks associated. And it is STILL going on.

If most people who go on Accutane knew that it could cause permanent gene damage and the other associated risks, I think there would be less people deciding going onto this drug.

I understand that maybe they(doctors) didnt know of all the risks assoicated though. Its unfortuante that we have grown up with the notion of trusting your doctor as they know best.

Sensual



Re:Walt; Accutane Side Effects; not listed.... (Archive in acne.)

Posted by Walt Stoll on May 02, 2002 at 08:46:36:

In Reply to: Re:Walt; Accutane Side Effects; not listed.... (Archive in acne.) posted by Sensual on May 01, 2002 at 20:01:34:

Sorry, Sensual.

Technology not yet available.

If only the prescribing docs fully advised the patients of what IS known...............

Namaste`

Walt

Follow Ups:


Re: Acutane Side Effects; not listed....

Posted by rob on May 06, 2002 at 00:09:01:

In Reply to: Re: Acutane Side Effects; not listed.... posted by Sarah on April 30, 2002 at 15:11:10:

ok thanks....thats brutal though; if i have to use lip balms the rest of my life? had i known that, i obviously wouldn't have started on the drug =P oh well, maybe they will come out with some kind of treatment for it one day...

Follow Ups:


[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!